Synthetic Marijuana, 'K2,' 'Spice,' Causing Bleeding From Eyes And Ears, Officials Say

Adjust Comment Print

Synthetic cannabinoids fall into a category of drugs called new psychoactive substances, which are unregulated mind-altering substances that are newly available on the market and meant to cause the same effects as illegal drugs, according to IDPH.

Yesterday (March 29), the Chicago Tribune reported that that number had risen to 22, a figure that included cases dating back to March 7. It is also updated that the products of synthetic cannabinoid are unsafe.

Symptoms include coughing up blood, blood in the urine, severe bloody nose or bleeding gums. "Very severe bleeding that's prompting them to go to the emergency room".

Although numerous people affected by the outbreak have reported acquiring the drugs in the Chicago area, the IDPH said synthetic cannabinoids could also be in other counties across the state.

The agency is continuing to warn anyone who has used these products and starts to experience sudden, unexplained bleeding or bruising is urged to seek emergency help immediately.

Winning numbers revealed in Friday's Mega Millions $521 million jackpot
The New Jersey Lottery on Twitter that the winning ticket was sold at a Lukoil station in Riverdale, Morris County. Also Friday night, two tickets, sold in OH and Texas, matched the five white balls to win $1 million each.

Leikin said to the TV station that officials did not yet know what it was, exactly, in the synthetic weed that was causing the problem, but it seemed like it might be an anticoagulant or blood thinner. The drugs are similar to chemicals found in the marijuana plant.

The health department says the health effects from using synthetic cannabinoids - are sprayed on dried plant material before they are smoked or sold as liquid - can be "unpredictable, harmful and deadly".

Adolescents are at a high risk to be exposed to the outbreak because synthetic cannabinoid products are typically easier to obtain than marijuana, Lank said. They also warn that any recently purchased fake weed products should not be used as the specific brands causing the unusual symptoms have not been identified.

The health effects of using synthetic cannabinoids can be unpredictable, risky and possibly life-threatening because it's hard to know what's in them or how a person will be react to them.

Anyone with a reaction to synthetic cannabinoids should call 911, IDPH said.

Comments